> 3 mos. Of disseminated multi-fungal infection
> first T. rubrum, then another my biologist husband thinks is Malassezia
> now: bloom of Candida
> not diabetic/immunocompromised: Lamictal seems to have set me up
2 dermatologists (hospital derm clinic) have Rx-ed topical steroids (.05% fluocinonide & .025% fluocinolone acetonide), which improve my Sx's, but have alarming effect: first time I put steroid ointment on my face the Candida seemed to spread in 2 min. from perioral area to all over my face—not “spread” as in ”grew,” but spread as in extended what I call its "sheath."
That SHEATH is the topic of my question. All of my legs, my hands, my forearms, & since applying the steroid ointment, all of my face--are covered w/ a semi-translucent, pale, pearlescent sheath, or film, of a different texture than my own skin--softer, more velvety, & slightly doughy/gummy in feel. The shorter, finer hairs are trapped under it, & it repels creams/gels/ointments, like it's a protective barrier. It's a pretty scary one, too, because it has thickened, day by day, to the point where I cannot tell what's going on underneath it.
What can you tell me about this sheath that Candida manufactures? Is it possible the steroid ointment encouraged it? Is there anything I can do about it? Is there anywhere I can read more about this phenomenon?
You may wonder, why don't I ask my dermatologists? Well, they say the steroids are the answer, 'cause everything that's happened is an allergic overreaction, w/ fungi as merely a superinfective sideshow (they haven't Rx'ed antifungals, local or systemic), They can't perceive the sheath-film on my skin, despite my friends saying I'm so white I'm unearthly, espec, my dead, vampiric hands, w/ white-white skin & prominent blue veins. It doesn't help much I'm a natural blonde, so the docs expect me to be pale. But I'm a Scandinavian blonde: in summer, my skin color is golden-tan. But now I look like a ghost!
Thanks, Dr. Rockoff.